MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT SLOPE+, SZ 5, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC CR TIB INSERT SLOPE+, SZ 5, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Catalog Number 02-012-48-5011
Medical Device Problem Codes Fracture (1260); Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Inflammation (1932); Pain (1994); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Joint Laxity (4526); Joint effusion (4849)
Date of Event 11/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported by legal notification, the patient had an initial left tka o (b)(6) 2016.Due to worsening pain and instability the patient underwent revision surgery on (b)(6) 2022.During the revision surgery, the surgeon identified "large effusion and very hypertrophic synovium.When removing the synovium you could visualize plastic debris within the synovium and the synovium was fibrillated." the surgeon also noted "there was certain degradation and destruction of the posterior lip and the medial and lateral compartments with pitting and delamination and fracture." upon information and belief, the loose components and significant synovitis were due to premature polyethylene wear of the tibial insert.
 
Event or Problem Description
Additional information - left total knee arthroplasty revision for poly swap.Approximately 6 years after implant.Patient was last known to be in stable condition following the event.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return, hospital retained.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
D10.Concomitants- (b)(6) 02-010-03-0250 - logic cr femoral cem, left, sz 5; (b)(6) 02-012-45-5040 - lgc tibial fit tray cem sz 5f / 4t; (b)(6) 200-02-35 - three peg patella 35mm.H6.Investigation results - the revision reported may have been the result of pain, instability and prosthesis wear/fracture as stated in the legal documentation and operative notes.The wear/fracture may have been the result of a combination of overall posterior slope of the tibial insert and/or patient related conditions, which allowed for excessive posterior contact, and led to wear and fracture of the polyethylene.However, this cannot be confirmed because the revised component was not available for evaluation and images of the explanted device or pre-revision radiographs were not provided.Additionally, a contributing factor to the wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.These devices are used for treatment not diagnosis.There is no other information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6.The following sections were corrected: h6.Mdr section codes updated/corrected: a, b, c, e, g.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, and fracture or due to inclusion of the polyethylene in the packaging recall.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC CR TIB INSERT SLOPE+, SZ 5, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16406238
Report Number1038671-2023-00189
Device Sequence Number6279302
Product Code JWH
UDI-Device Identifier10885862174598
UDI-Public10885862174598
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2019
Device Catalogue Number02-012-48-5011
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/31/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer07/12/2023
01/31/2025
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date08/16/2023
02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale